Texas, 2007Hail in Texas, October 16, 2007
October 16, 2007 · NWS LUB · 1 event in 1 county or zone
A cluster of severe thunderstorms, some with supercell structures, developed over the southern Texas Panhandle during the late evening hours of the 16th. Some of these storms went on to produce damaging tornadoes in the south-central Texas Panhandle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of severe thunderstorms, some with supercell structures, developed over the southern Texas Panhandle during the late evening hours of the 16th. Some of these storms went on to produce damaging tornadoes in the south-central Texas Panhandle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Oct 16, 8:58 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Oct 16, 8:58 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
958 PM CDT TUE OCT 16 2007
.UPDATE...
THUNDERSTORMS WILL LIKELY CONTINUE TO INCREASE IN COVERAGE OVER
THE NEXT COUPLE HOURS AS JET ENERGY PUSHES INTO WEST TEXAS.
ALREADY SEEING THE FIRST DEVELOPMENT ACROSS LAMB AND BAILEY
COUNTIES. WILL BE INTERESTING TO SE HOW FAST CONVECTION INCREASES
AS THE LIFT INTERACTS WITH THE DEEPER MOISTURE THAT IS POISED TO
MOVE ONTO THE CAPROCK. PLENTY OF SHEAR WITH THE APPROACHING SYSTEM
TO GET STORMS ROTATING SO WE DO ANTICIPATE A LARGE HAIL THREAT.
WINDS WILL INCREASE AS THIS SYSTEM EJECTS TOMORROW. WIND
ADVISORIES WILL BE LIKELY ACROSS AT LEAST THE NORTHWESTERN 8
COUNTIES ALONG WITH AN UPGRADE OF THE FIRE WEATHER WATCH TO A
WARNING. FOR NOW WE WILL UPDATE THE SPS TO INCREASE AWARENESS OF
THE WIND AND FIRE POTENTIAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 50 77 44 72 38 / 20 10 0 0 0
TULIA 55 80 45 73 40 / 30 10 0 0 0
PLAINVIEW 56 81 46 75 41 / 40 10 0 0 0
LEVELLAND 55 81 47 75 40 / 30 10 0 0 0
LUBBOCK 58 82 48 77 42 / 40 10 0 0 0
BROWNFIELD 56 82 48 77 42 / 40 10 0 0 0
CHILDRESS 65 84 53 81 48 / 50 30 0 0 0
SPUR 60 84 52 79 46 / 50 30 0 0 0
ASPERMONT 63 85 55 82 49 / 50 30 10 0 0
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES:
TXZ021>025-027>031-033>035-039-040.
&&
18
Hazardous weather outlook, Oct 16, 2:32 PM CST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
332 PM CDT TUE OCT 16 2007
TXZ021>044-172045-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
332 PM CDT TUE OCT 16 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
CONVECTIVE
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT FOR PORTIONS OF THE OUTLOOK AREA. THUNDERSTORMS WILL
INITIATE OVER THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWESTERN
PANHANDLE...MOST LIKELY DEVELOPING AROUND OR JUST AFTER SUNSET.
THE SEVERE WEATHER THREAT WILL LIKELY BE LIMITED INITIALLY...BUT
WILL INCREASE AS THIS ACTIVITY PICKS UP IN AREAL COVERAGE AND
INTENSITY DURING THE LATE EVENING AND OVERNIGHT HOURS...SPREADING
EAST TO THE ROLLING PLAINS AFTER MIDNIGHT.
THE PRIMARY SEVERE WEATHER THREAT TONIGHT WILL BE ISOLATED
OCCURRENCES OF LARGE HAIL...WITH THE BEST PROBABILITIES EAST OF THE
INTERSTATE 27/HIGHWAY 87 CORRIDOR AFTER MIDNIGHT. DAMAGING WINDS
WILL PRESENT A SECONDARY SEVERE WEATHER THREAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
IN THE WAKE OF TONIGHT/S STORM SYSTEM...STRONG WESTERLY WINDS WILL
SPREAD EAST ACROSS MUCH OF THE OUTLOOK AREA WEDNESDAY. THESE
WINDS...POSSIBLY SUSTAINED AS HIGH AS 25 TO 35 MPH OVER THE
WESTERN AND NORTHERN AREAS...WILL BRING DRY CONDITIONS TO THE
REGION. THEREFORE A RISK FOR WILDFIRES WILL EXIST...AND A FIRE
WEATHER WATCH IS IN EFFECT FOR WEDNESDAY AFTERNOON AND EVENING.
OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER WILL
BE LOW THURSDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE LIMITED SEVERE WEATHER THREAT AFTER DARK TONIGHT...
SPOTTER ACTIVATION IS UNLIKELY. LOCAL OFFICIALS SHOULD BE PREPARED
TO TAKE ACTION SHOULD SEVERE WEATHER THREATEN OVERNIGHT.
In the hours before
Special weather statement, Oct 16, 9:13 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1013 PM CDT TUE OCT 16 2007
TXZ021>036-039>042-170915-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-
LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST
1013 PM CDT TUE OCT 16 2007
...STRONG WINDS EXPECTED ON WEDNESDAY...
THE SURFACE PRESSURE GRADIENT IS EXPECTED TO TIGHTEN ON WEDNESDAY
AS A STRONG LOW PRESSURE SYSTEM TRACKS EAST ACROSS THE OKLAHOMA
PANHANDLE AND SOUTHERN KANSAS. WEST WINDS WILL LIKELY INCREASE INTO
THE 25 TO 35 MPH RANGE WITH A FEW GUSTS APPROACHING 50 MPH. THE
STRONGEST WINDS WILL LIKELY OCCUR OVER THE EXTREME SOUTHERN TEXAS
PANHANDLE AND NORTHWEST SOUTH PLAINS WHERE A WIND ADVISORY WILL
LIKELY BE ISSUED. IN ADDITION TO THE STRONG WINDS...PATCHY BLOWING
DUST COULD REDUCE VISIBILITIES ESPECIALLY ON THE CAPROCK.
A FIRE WEATHER WATCH ALSO REMAINS IN EFFECT FOR MUCH OF THE
CAPROCK COUNTIES. THE COMBINATION OF VERY DRY AIR AND STRONG WINDS
WILL LIKELY MAKE FOR CONDITIONS FAVORABLE FOR THE RAPID GROWTH AND
SPREAD OF WILDFIRES GIVEN IGNITION. THE WATCH MAY BE UPGRADED TO A
RED FLAG WARNING.
KW
Special weather statement, Oct 16, 9:37 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1037 PM CDT TUE OCT 16 2007
TXZ021-022-170400-
PARMER TX-CASTRO TX-
1037 PM CDT TUE OCT 16 2007
...STRONG THUNDERSTORM ACROSS CASTRO AND PARMER COUNTIES...
AT 1033 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS SOUTHEASTERN PARMER NEAR
LAZBUDDIE MOVING INTO WESTERN CASTRO COUNTY. THESE THUNDERSTORMS
HAVE BEEN INCREASING IN COVERAGE AS THEY MOVE NORTHEAST AT 30 MPH.
THE STORMS WILL AFFECT DIMMITT...EASTER AND LAZBUDDIE.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Oct 16, 10:30 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 PM CDT TUE OCT 16 2007
TXZ022-170500-
CASTRO TX-
1130 PM CDT TUE OCT 16 2007
...STRONG THUNDERSTORM ACROSS CASTRO COUNTY...
AT 1128 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CASTRO COUNTY...OR ABOUT 10 MILES NORTHEAST
OF DIMMITT...MOVING NORTHEAST AT 35 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Hail, Swisher
- When
- October 16, 10:40 PM CST
- Where
- Swisher County, 1 mi S of Happy
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.715, -101.850
A member of the Happy Fire Department reported quarter size hail immediately east of the city.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in California, October 16 to 17, 20072 deaths · $500,000 · 1 event
- Tornado and Hail in Texas, October 16 to 17, 2007$90,000 · EF1 · 13 events
- Tornado and Flash Flooding in Missouri, October 16 to 19, 2007$6,000 · EF0 · 22 events
- Winter Weather in Colorado, October 16 to 18, 20077 events
- Marine Thunderstorm Winds in Gulf of Mexico, October 16, 20075 events
- Flash Flood in Texas, October 16, 20071 event
- Waterspout in South Atlantic Coastal Waters, October 16, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 62427.